Khasminskii-Whitham averaging for randomly perturbed KdV equation. (English) Zbl 1148.35077

Summary: We consider the damped-driven KdV equation:
\[ \dot u-\nu u_{xx}+u_{xxx}-6uu_x=\sqrt\nu \eta(t,x),\quad x\in S^1,\quad \int u\,dx\equiv\int \eta\,dx\equiv 0, \]
where \(0<\nu\leq 1\) and the random process \(\eta\) is smooth in \(x\) and white in \(t\). For any periodic function \(u(x)\) let \(I=(I_1,I_2,\dots)\) be the vector, formed by the KdV integrals of motion, calculated for the potential \(u(x)\). We prove that if \(u(t,x)\) is a solution of the equation above, then for \(0\leq t\leq \nu^{-1}\) and \(\nu\to 0\) the vector \(I(t)=(I_1(u(t,\cdot)),I_2(u(t,\cdot)),\dots)\) satisfies the (Whitham) average equation.


35Q53 KdV equations (Korteweg-de Vries equations)
35R60 PDEs with randomness, stochastic partial differential equations
60H15 Stochastic partial differential equations (aspects of stochastic analysis)
Full Text: DOI arXiv


[1] Arnold, V.; Kozlov, V. V.; Neistadt, A. I., Mathematical Aspects of Classical and Celestial Mechanics (1989), Springer: Springer Berlin
[2] Djakov, P.; Mityagin, B., Instability zones of 1D periodic Schrödinger and Dirac operators, Russ. Math. Surv., 61, 4 (2006) · Zbl 1128.47041
[3] Dubrovin, B. A.; Novikov, S. P., Hydrodynamics of weakly deformed soliton lattices, differential geometry and Hamiltonian theory, Russ. Math. Surv., 44, 35-124 (1989) · Zbl 0712.58032
[4] Da Prato, G.; Zabczyk, J., Stochastic Equations in Infinite Dimensions (1992), Cambridge University Press: Cambridge University Press Cambridge · Zbl 0761.60052
[5] Flaschka, H.; Forest, M. G.; McLaughlin, D. W., Multiphase averaging and the inverse spectral solutions of the Korteweg-de Vries equation, Comm. Pure Appl. Math., 33, 739-784 (1980) · Zbl 0454.35080
[6] Freidlin, M.; Wentzell, A., Random Perturbations of Dynamical Systems (1998), Springer-Verlag: Springer-Verlag New York · Zbl 0922.60006
[7] Freidlin, M. I.; Wentzell, A. D., Averaging principle for stochastic perturbations of multifrequency systems, Stochastics and Dynamics, 3, 393-408 (2003) · Zbl 1050.60078
[8] Jacod, J.; Shiryaev, A. N., Limit Theorems for Stochastic Processes (1987), Springer-Verlag: Springer-Verlag Berlin · Zbl 0830.60025
[9] Khasminskii, R. Z., On the averaging principle for Ito stochastic differential equations, Kybernetika, 4, 260-279 (1968), (in Russian) · Zbl 0231.60045
[10] Korotyaev, E., Estimates for the Hill operator, II, J. Diff. Equations, 223, 2, 229-260 (2006) · Zbl 1098.34070
[11] Kappeler, T.; Pöschel, J., KAM & KdV (2003), Springer · Zbl 1032.37001
[12] Krichever, I. M., The averaging method for two-dimensional “integrable” equations, Funct. Anal. Appl., 22, 200-213 (1988) · Zbl 0688.35088
[13] Krylov, N. V., Controlled Diffusion Processes (1980), Springer · Zbl 0459.93002
[14] Kuksin, S. B., Analysis of Hamiltonian PDEs (2000), Oxford University Press: Oxford University Press Oxford · Zbl 0960.35001
[15] S.B. Kuksin, Randomly forced nonlinear PDEs and statistical hydrodynamics in 2 space dimensions, European Mathematical Society Publishing House, 2006, also see mp_arc 06-178; S.B. Kuksin, Randomly forced nonlinear PDEs and statistical hydrodynamics in 2 space dimensions, European Mathematical Society Publishing House, 2006, also see mp_arc 06-178 · Zbl 1099.35083
[16] Moser, J.; Siegel, C. L., Lectures on Celestial Mechanics (1971), Springer: Springer Berlin · Zbl 0312.70017
[17] McKean, H.; Trubowitz, E., Hill’s operator and hyperelliptic function theory in the presence of infinitely many branching points, Comm. Pure Appl. Math., 29, 143-226 (1976) · Zbl 0339.34024
[18] Veretennikov, A. Yu., On the averaging principle for systems of stochastic differential equations, Mat. USSR Sb., 69, 271-284 (1991) · Zbl 0724.60069
[19] Whitham, G. B., Linear and Nonlinear Waves (1974), John Wiley & Sons: John Wiley & Sons New York · Zbl 0373.76001
[20] Yor, M., Existence et unicité de diffusion a valeurs dans un espace de Hilbert, Ann. Inst. Henri Poincaré, 10, 55-88 (1974) · Zbl 0281.60094
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.